MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX ID BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX ID BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Model Number 246001
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd phoenix¿ id broth, 4 cases of biological contamination and physical defects were observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: the id broth volume is less than standard volume and contaminant occur on some tubes.
 
Additional Manufacturer Narrative
Investigation summary: this complaint is for low volume and contaminated phoenix id broth tubes (246001) batch 1140913.The customer did return a photo for investigation.The photo showed multiple tubes with low volume broth and a debris almost dust/dirt like material on the outside of the tubes.Based on the photo provided, this complaint is confirmed for both low volume and contamination.A review of quality notifications revealed no quality notifications generated on the complaint batch.A review of complaints revealed one additional complaint on the complaint batch.A complaint trend was identified for this defect.Based on the severity and rate, a corrective and preventive action (capa) investigation was not initiated.Rather, this defect will be evaluated for further continuous improvement opportunities.Bd id/ast plant quality will continue to closely monitor trends for this defect, including changes in severity and rate.Please continue to communicate any additional concerns.It is to be noted a trend in low fill/empty tube complaints has been observed for phoenix id broth (246001).As part of the investigation for low fill, the tube and cap were analyzed by bd¿s packaging engineering team.Analysis of the helical cap concluded that there is an internal thread measurement which is slightly out of tolerance.This condition leads to non-uniform liner compression when the cap is affixed to the tube.Bd is actively working with the cap vendor to determine root cause and corrective actions.

Brand Name
BD PHOENIX ID BROTH
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
MDR Report Key12693628
Report Number1119779-2021-01710
Device Sequence Number17184994
Product Code JSG
UDI-Device Identifier30382902460016
UDI-Public30382902460016
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/12/2022
Device Model Number246001
Device Catalogue Number246001
Device Lot Number1140913
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Initial Report FDA Received Date10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1